I am having the most peculiar symptoms with no real answers. Out of the blue one morning I had a rash on my inner arms, and terribly itchy for that day. After showing that evening, it was all over my arms, but quickly faded and never has repeated this. My first thought was it was my Levoxyl, but I have been taking it for nearly 5 years (thyroidectomy for cancer), and taking that particular pill (88mcg) for over a year. My dosage had been increased slightly four weeks earlier by alternating the 88 mcg every other day with a 100 mcg. The rash faded, but returns nearly every morning and usually fades after about an hour. My endo put me on Synthroid for about a week, just in case, but I had a terrible time with the Synthroid, sore tongue, cheeks breaking out, hot flushes. So, switched to Levoxyl 50mcg, no dyes, alternating 2 50's one day, 1 1/2 50's the next, which brought my dose back to almost the 88 mcg I was on originally. So, three weeks on this dose and I still wake up with a rash, red, pin-prickly looking to kind of a red-flushed look, barely itches, that fades after about 30 minutes to an hour, doesn't seem to increase when I take my Levoxyl in the morning after getting up, and my tongue and inside of my mouth peridocially is terribly sore and sometimes feels "scorched" and my face feels weird a lot of the time. An allergist said he doesn't think it's the levoxyl, and I am wondering if I have a B12 deficiency. TSH is good, below 2, but T4's were elevated at 11 about 10 days after starting lower dosage with the 50 mcg's. I'm so confused and just miserable with these symptoms. Does anyone have any solid ideas? I would truly appreciate it.
I always try to respond to the burning tongue questions. It is a mystery and all I can do is tell you what happened to me.
About 2 yrs ago I was at work - I hadn't felt good for quite a while - All of a sudden my tongue broke out into the unbelieve burning pain like I ate a million hot peppers !! .. It was uncontrollable and I had to leave work - driven to the hospitol.
No one knew what to do about it and said it was acid reflex (HAH)
This uncredible pain lasted two years - SOMETIMES it would be a tolerable situation - but I just delt with it and went to numerous doctors and dentists.. Everyone of them had a theory with NO help. Thrush - acid - I can't remember all the Dx's
I had RAI in 2003 which put me in a hypothyroid situation for life. So I started from scratch reading and researching about it. I found out many things about the disease. I started a regimen of Vit B - magnesium - ZINC - and switch my meds to Armour thyroid and went off Synthroid.
I believe two things took place. I remembered long ago one Dr. told me tongue aliments are usually zinc deficent related. TAking the zinc and lowering my TSH and Upping my free T3 in my thyroid condition with my Armour meds helped- the horrible pain disappear.
Sitting here today with no problems anylonger I am so happy that is gone.
I feel for you on this - It is miserable and I hope this helps.
I don't know anything about the rash but I can tell you about my experience with the burning mouth. My tongue started burning like crazy when I went on meds after my thyroidectomy. I swore up and down it was result of the RAI but my doc said no. My regular doc swore it had something to do with acid reflux so I went on Prilosec. Right about the time I started the Prilosec I was leveling out on my dosage and the burning tongue went away. About 6 weeks ago I stopped taking the Prilosec because I just didn't think I had acid reflux and it was making me nauseated. The burning tongue didn't come back. About 2 weeks later (about 4 weeks ago) my Synthroid dosage was adjusted because I was very hyper and not feeling so great. Sure enough, about a week ago my burning tongue/dry mouth came back tenfold. I personally think it has something to do with the thyroid meds. I'm going to wait about another 2 weeks for my levels to get regulated on the new dosage and see if it goes away.
I don't know about the meds or B12 deficiency, but I occasionally have Thrush. Thrush is a yeast infection on your tongue and sometimes throat. It burns terribly, especially when you eat or drink anything that's hot or cold. If you have any kind of white or yellowish-looking substance on your tongue, then it probably is Thrush. I drank lots of echinacea tea (it kills the candida yeast), and it went away. I do that everytime I feel like I'm getting it.
Like I said, I don't know if that's what you're experiencing, but good luck and let us know.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.